Alert archive / Alabama / Tornado Warnings in 2007

Tornado Warning 109, NWS Birmingham, AL

April 11, 2007Bullock County, Macon County, Russell County, Alabama

NWS Birmingham, AL issued this tornado warning at Apr 11, 2007, 7:03 PM CDT for Bullock County, Macon County, Russell County, Alabama. It was in force for 15 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2007, 7:03 PM CDT (00:03 UTC)
Expired
Apr 11, 2007, 7:18 PM CDT
In force
15 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

Counties Bullock County, AL, Macon County, AL, Russell County, AL

What was reported inside it

TimeReportWhereRemark
Apr 11, 7:28 PM CDTHAIL 2.75Hurtsboro, ALBASEBALL SIZE HAIL FELL IN AND AROUND HURTSBORO.
Apr 11, 7:28 PM CDTHAIL 2.75Hurtsboro, AL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 3:48 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2007-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 365 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2007-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
365 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
466 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 120003
TORBMX
ALC011-087-113-120030-
/O.NEW.KBMX.TO.W.0109.070412T0003Z-070412T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 PM CDT WED APR 11 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN BULLOCK COUNTY IN SOUTHEAST ALABAMA...
  SOUTHEASTERN MACON COUNTY IN SOUTHEAST ALABAMA...
  WESTERN RUSSELL COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 730 PM CDT

* AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES        
  NORTHWEST OF HURTSBORO...12 MILES NORTHEAST OF UNION SPRINGS...    
  MOVING EAST AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  HURTSBORO BY 720 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3239 8565 3221 8565 3218 8522 3241 8522

$$
1 follow-up statement
000 
WWUS54 KBMX 120018
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
718 PM CDT WED APR 11 2007

ALC011-087-113-120028-
/O.CAN.KBMX.TO.W.0109.000000T0000Z-070412T0030Z/
BULLOCK AL-RUSSELL AL-MACON AL-
718 PM CDT WED APR 11 2007

...THE TORNADO WARNING FOR SOUTHEASTERN MACON...WESTERN RUSSELL AND
NORTHEASTERN BULLOCK COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR EASTERN ALABAMA.

LAT...LON 3239 8565 3221 8565 3218 8522 3241 8522

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 11, 6:48 PM CDT, 15 minutes earlier.

Area forecast discussion, Apr 11, 6:48 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
648 PM CDT WED APR 11 2007

.UPDATE...FOR AVIATION AND FORECAST.

&&

.DISCUSSION...

CURRENTLY THE DRY LINE IS POSITIONED FROM A CENTRE TO MARION LINE
THIS EVENING. THE MAIN AREA OF SCATTERED STORMS IN EAST CENTRAL
ALABAMA ARE SOUTH OF I-85. OTHER ISOLATED SHOWERS AND THUNDERSTORMS
MAY DEVELOP ALONG THE DRY LINE AS IT MOVES EAST THROUGH EAST CENTRAL
ALABAMA THROUGH THE EVENING HOURS. WILL CONTINUE TO MONITOR THE
SITUATION AND MAKE UPDATES AS NEEDED.

&&

.AVIATION...00Z TAF DISCUSSION.

MAIN EVENT HAS ALREADY MOVED THROUGH TCL...BHM...AND EET...AND WILL
BE CLEARING ANB BY 2Z. MGM AND TOI WILL STILL HAVE A CHANCE FOR
THUNDERSTORMS ALONG WITH MVFR OR IFR CEILINGS THROUGH 4-5Z. CEILINGS
HAVE ALREADY RAISED TO VFR IN TCL...BHM...AND EET AND WILL BE AT ANB
BY 2Z. THE OTHERS WILL CLEAR BEFORE MIDNIGHT. THE MAIN ISSUE FOR
THURSDAY WILL BE WINDS OF 12-14 KTS DURING THE DAY WITH SOME HIGHER
GUSTS.

16/AARON

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Apr 11, 1:15 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
115 PM CDT WED APR 11 2007

ALZ011>015-017>050-121830-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
115 PM CDT WED APR 11 2007

...SLIGHT RISK OF SEVERE WEATHER TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE STORM PREDICTION HAS PLACED ALL OF CENTRAL ALABAMA IN A
SLIGHT RISK AREA FOR SEVERE WEATHER.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
ACROSS ALL OF CENTRAL ALABAMA.  SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO FORM AHEAD OF A MORE ORGANIZED LINE OF THUNDERSTORMS
AND RAPIDLY SWEEP ACROSS THE AREA.  THE MAIN THREAT WITH THESE
STORMS WILL BE HAIL UP TO THE SIZE OF QUARTERS AND LOCALLY DAMAGING
WINDS.  IN GENERAL THESE STORMS WILL BE MOVING INTO A MORE STABLE
AIRMASS...THUS A GENERAL WEAKENING TREND IS EXPECTED AS THEY MOVE
FROM WEST TO EAST ACROSS THE STATE.  ALL CONVECTION SHOULD MOVE INTO
GEORGIA BY 03Z.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN LATE FRIDAY NIGHT
AND SATURDAY. A SQUALL LINE WILL DEVELOP TO THE WEST ON FRIDAY AND
THEN MOVE INTO WESTERN ALABAMA DURING THE OVERNIGHT HOURS FRIDAY
NIGHT. THE SQUALL LINE WITH EMBEDDED STRONG TO SEVERE THUNDERSTORMS
WILL BE IN EASTERN ALABAMA BY MID-DAY. WITH THIS SQUALL LINE WE ARE
ANTICIPATING HEAVY RAIN...DAMAGING WINDS...HAIL...AND ISOLATED
TORNADOES.

THIS SYSTEM WILL NEED TO BE CLOSELY MONITORED AS WE APPROACH THE
WEEKEND. STAY TUNED FOR FURTHER UPDATES ON THIS DEVELOPING STORM
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NECESSARY LATER TODAY AND WILL LIKELY BE NECESSARY LATE FRIDAY
NIGHT INTO SATURDAY.

JD/81

In the hours before

Local storm report, Apr 11, 6:13 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
613 PM CDT WED APR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     RANDOLPH                32.90N 86.91W
04/11/2007                   BIBB               AL   EMERGENCY MNGR

            20-30 TREES DOWN. BIBB/CHILTON CNTY LN. NEW HOPE VILLAGE,
            CR36

&&

SUNGER
Local storm report, Apr 11, 6:14 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 PM CDT WED APR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             LAFAYETTE               32.90N 85.40W
04/11/2007  E0.75 INCH       CHAMBERS           AL   EMERGENCY MNGR

&&

SUNGER
Local storm report, Apr 11, 6:38 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
638 PM CDT WED APR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             4 N SEALE               32.36N 85.17W
04/11/2007  E1.75 INCH       RUSSELL            AL   EMERGENCY MNGR

&&

SUNGER
Local storm report, Apr 11, 6:41 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 PM CDT WED APR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     FUNNEL CLOUD     SEALE                   32.30N 85.17W
04/11/2007                   RUSSELL            AL   EMERGENCY MNGR

            LOCATED IN THE CITY

&&

SUNGER
Local storm report, Apr 11, 6:46 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
646 PM CDT WED APR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             4 N SEALE               32.36N 85.17W
04/11/2007  E2.00 INCH       RUSSELL            AL   EMERGENCY MNGR

&&

SUNGER
Local storm report, Apr 11, 6:50 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
650 PM CDT WED APR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             12 S PHENIX CITY        32.29N 85.01W
04/11/2007  E2.75 INCH       RUSSELL            AL   AIRPLANE PILOT

            IN FT. MITCHELL HWY 144 / HWY 165

&&

SUNGER

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:04 PM CDTSevere Thunderstorm WarningBMXChilton14 min
Apr 11, 7:10 PM CDTSevere Thunderstorm WarningBMXCoosa50 min
Apr 12, 2:49 AM CDTLake Wind AdvisoryBMXBlount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 10 more14 hr

Nearby

Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.